My doctor prescribed Estrace vaginal cream due to burning and itching NOT due to yeast infection or any other infection. I have been using boric acid suppositories almost every day to prevent yeast infections (since I used to get them a lot). Should I continue using boric acid supp. while using Estrace? I am 50 years old and I didn't have my period for 6 months, I just got my period again right after I started using Estrace, coincidence?
7 May 2012
Boric acid suppositories are fabulous for killing yeast and other kinds of infections but they should only be used short term because the boric acid really strips the tissues. It kills both the good and the bad bacterias. I recommend using them for a few days only, 3-4 at most, to kill the yeast but then on the day after the last use, I recommend an applicator or teaspoon of plain non flavored yogurt be placed into the vagina to help replace beneficial bacteria. Go ahead and stop the boric acid and use the plain yogurt. If you begin to notice signs that the yeast is returning, then use the boric acid again for a few nights followed by the yogurt. The yogurt is an important step. I tend to get yeast infections quite often too. In fact, I get them so often that I get no itching or burning unless it gets REALLY extreme. my husband usually informs me that I have one before I know I have one.
I was told to avoid white flour and white sugar to keep the Candida at bay but I'm not disciplined enough to do that so I just use the boric acid. It is by far, the best thing that I have found for killing yeast including Diflucan although I often use both Diflucan and boric acid together. If you get vaginal candida often then it is likely that the Candida is growing all through the digestive tract as well. In this case, the diflucan is good to help kill the yeast in the digestive tract but it usually takes more than one pill. As for the Estrace, I'm not sure if the boric acid woula affect it. You might ask a pharmacist. Breakthrough bleeding is quite common with Estrace cream so it is no coincidence, it is the Estrace.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My doctor started me on Estrace vaginal cream about 7 weeks ago for severe vaginal itching, I have not had any relief yet! Does anyone know how long ...
1 answer • 6 May 2010
Doctor gave me estrace vaginal cream because of unexplained itching which he thought was due to being unusually dry. Said to use once a day for 5 ...
1 answer • 4 Jan 2011
Estrace Vaginal Cream - Do I keep using estrace vaginally again after the first regimen is over. If?
My regimen of estrace vaginal cream is almost over. How long do I wait to get another prescription from the doctor?
1 answer • 21 Jan 2011
I am 24 weeks pregnant, and I have yeast infection. The doctor gave me terconazole vaginal cream 0.4% as the 7 day treatment! The problem is that I ...
1 answer • 26 Sep 2011
dr who did it ,did not tell me... to use anything to keep it form eroding, next visit to obgyn, she tells me that i must keep it moist with Estrace ...
1 answer • 6 Nov 2011